x
173 Physicians Online

Question:

Bad Side Effects of Adderall

Dear Ask The Doctor:
I have been on adderall for almost a year....I take 20mg at 6am, 25mg at 12...30mg at 3:30 and my last 20mg at 6. I am also on trazodone to help me sleep, along with abilify for bipolar. Previous to adderall, I had an eating disorder for ten years, was always angry, extremely violent and depressed, however, ever since I have been on all of the medications, my mood is happy, I get things done, I do not feel depressed. My doctor all of a sudden wants to wean me off adderall, starting by 20 mg a day. Do you think this is a good idea, because I feel that all of the medication is for once actually working, and Im nervous I will go back to my out of control binging and drinking habbits.


Answer:

I think you should be asking your doctor why he/she is planning to wean you from Adderall; however, Adderall has a high potential for dependence. Adderall can also increase blood pressure, which also increases the risk of strokes and heart attacks. These could be the reasons behind your doctor’s decision. If you had recent blood tests done, or your blood pressure on your last visit was higher than usual, then weaning off from Adderall will have more benefits. I suggest you talk to your doctor thoroughly about this, in a non-offensive way of course, and let your doctor know about your apprehensions as well. I do hope I have answered your question and take care always.



Sign In to join in the conversation.

You’re in good hands, meet ATD’s founding physicians.

Dr. Suneel Sharman M.D.

  • Board Certified GP
  • CMO ATD Health Network Inc.
  • Adjunct Professor at U Of T

Dr. Kunaal Jindal M.D.

  • Board Certified Plastic Surgeon
  • Director ATD Health Network Inc.
  • Fellowship Training Atlanta, GA

Related Answers:

Hi Dr. iam 28 Years old from Afgbanistan. For last many years I feel diziness in body specially legs and hands. Ha...

It is difficult to quantify my cognitive impairments in any practical or clinical terms. The simplest and most concis...

I take Wellbutrin 150mg xl. A few months ago I tried to increase my dose to 300mg xl and I was fine for a few days, b...

Hello I Have taken 3500mg of sertraline and im not sure weather it needs emergency care or not,

I cannot seem to stop humming. Not necessarily a song or tune. May just be 3 notes over and over. Been going on sever...

Will I ever get over the symptoms and horrible things I suffered from PTSD I am horrible flashbacks and nightmares fr...

Sir...i'm exactly 25 years of age..suffering from low self esteem because of short height.So,my question to you is Ca...

Very fear Dear Ask The Doctor: What I have From I was child I very fear when I go out side the house or get far f...

Hi. I've been having very rapid moment to moment mood swings. They go from super happy feeling like I'm going to expl...

My brother is in an ICU unit at our local hospital. My mother came home yesterday to him lying on the floor. He was o...